MAUDE Adverse Event Report: ARTHREX, INC. IBAL TKA FEM IMP PS,CEMENTED SZ 5 LFT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

ARTHREX, INC. IBAL TKA FEM IMP PS,CEMENTED SZ 5 LFT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number IBAL TKA FEM IMP PS,CEMENTED SZ 5 LFT
Health Effect - Clinical Codes Pain (1994); Swelling (2091); Discomfort (2330)
Date of Event 10/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was originally reported (b)(4) by patient's attorney that patient underwent a left total knee replacement procedure on (b)(6) 2015 during which the following arthrex products were implanted: ar-503-ttte, tibial tray, lot 1315453; ar-516-5l, femoral implant, lot 1476178; ar-513-be12, tibial bearing, lot 113601433; ar-504-psb8, patella implant, lot 113601439.Surgeon office records (b)(6) 2016: patient still has some residual stiffness and mild discomfort.Patient reported old pain is gone, pain is better than before surgery.Patient has pain on and off in tibial region and reported knee will swell on occasion.Surgeon office records (b)(6) 2017: patient reported pain in both knees and pain with walking in both knees.Patient reported right knee hurts more than left knee.Patient did not improve with steroid injections.Additional information obtained (b)(6) 2018: patient underwent a revision surgery on (b)(6) 2018 due to painful left total knee arthroplasty, morbid obesity.Operative report (b)(6) 2018: all original components were explanted.Bearing was removed with compression of the tibia.The femur was found to be well fixed.Femur and patella required osteotomes and/or oscillating saw for removal.Tibia was removed with an osteotome.It delaminated from the cement.Cement was well fixed to the tibia.Negative cement mold of the tibia was present and there was no cement on the backside of the tibia.The medical records provided note that the patient is morbidly obese which is a contraindication for this device.

Brand Name
IBAL TKA FEM IMP PS,CEMENTED SZ 5 LFT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8116992
Report Number1220246-2018-00773
Device Sequence Number13876093
Product Code JWH
UDI-Device Identifier00888867109346
UDI-Public00888867109346
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K081127
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2018
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Model NumberIBAL TKA FEM IMP PS,CEMENTED SZ 5 LFT
Device Catalogue NumberAR-516-5L
Device Lot Number1476178
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2018
Initial Report FDA Received Date11/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age62 YR